Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 315, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 13, 2011, 4:09 PM CDT for Calhoun County, Greene County, Pike County, Illinois. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2011, 4:09 PM CDT (21:09 UTC)
- Expired
- Jun 13, 2011, 5:00 PM CDT
- In force
- 51 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Calhoun County, IL, Greene County, IL, Pike County, IL
The radar
The St Louis radar (KLSX), 80 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 4:15 PM CDT | TSTM WND GST 40 | 1 Ese Pittsfield, IL | |
| Jun 13, 4:15 PM CDT | TSTM WND GST 53 | 2 Ne Pittsfield, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1547 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
827
WUUS53 KLSX 132109
SVRLSX
ILC013-061-149-132200-
/O.NEW.KLSX.SV.W.0315.110613T2109Z-110613T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
409 PM CDT MON JUN 13 2011
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALHOUN COUNTY IN SOUTHWEST ILLINOIS...
GREENE COUNTY IN SOUTHWEST ILLINOIS...
SOUTHEASTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 500 PM CDT
* AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MEREDOSIA TO PITTSFIELD TO
ATLAS...AND MOVING SOUTHEAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
WHITE HALL...PLEASANT HILL...BELLEVIEW...ROODHOUSE...CARROLLTON...
HARDIN...ATHENSVILLE...GREENFIELD...TIME...FLORENCE...MILTON...
NEBO...MONTEZUMA...BEDFORD...PEARL...BEECREEK...HILLVIEW...
PATTERSON...MOZIER AND BARROW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3972 9064 3954 9057 3953 9058 3952 9017
3950 9015 3926 9015 3917 9051 3919 9052
3919 9056 3915 9059 3915 9062 3923 9073
3926 9073 3950 9105 3960 9082 3983 9056
TIME...MOT...LOC 2109Z 319DEG 52KT 3976 9057 3955 9078
3947 9096
WIND...HAIL 60MPH 1.00IN
$$
GLASS2 follow-up statements
324
WWUS53 KLSX 132127
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
427 PM CDT MON JUN 13 2011
ILC013-061-149-132200-
/O.CON.KLSX.SV.W.0315.000000T0000Z-110613T2200Z/
PIKE IL-CALHOUN IL-GREENE IL-
427 PM CDT MON JUN 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GREENE AND
CALHOUN COUNTIES IN SOUTHWEST ILLINOIS...AND SOUTHEASTERN PIKE COUNTY
IN WEST CENTRAL ILLINOIS UNTIL 500 PM CDT...
AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CHAPIN TO 11 MILES WEST OF ALSEY TO PLEASANT HILL...MOVING
SOUTHEAST AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
WHITE HALL...ROODHOUSE...ATHENSVILLE...CARROLLTON...GREENFIELD...
HILLVIEW...BEECREEK...PATTERSON...MOZIER...BARROW...WALKERSVILLE...
HAYPRESS...KAMPSVILLE...BELLTOWN...BERDAN...MICHAEL...ELDRED...
WRIGHTS...WOODY AND ROCKBRIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND IN EXCESS OF
60 MPH ACROSS ADAMS AND BROWN COUNTIES IN ILLINOIS. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.
&&
LAT...LON 3960 9058 3959 9059 3958 9057 3953 9058
3952 9056 3951 9016 3926 9015 3918 9048
3919 9056 3918 9058 3915 9059 3915 9061
3922 9071 3925 9071 3944 9093 3969 9064
TIME...MOT...LOC 2126Z 302DEG 50KT 3968 9035 3947 9056
3938 9076
WIND...HAIL 60MPH <.75IN
$$
TES753
WWUS53 KLSX 132153
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
453 PM CDT MON JUN 13 2011
ILC013-061-149-132204-
/O.EXP.KLSX.SV.W.0315.000000T0000Z-110613T2200Z/
PIKE IL-CALHOUN IL-GREENE IL-
453 PM CDT MON JUN 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR GREENE AND CALHOUN COUNTIES IN
SOUTHWEST ILLINOIS...AND SOUTHEASTERN PIKE COUNTY IN WEST CENTRAL
ILLINOIS WILL EXPIRE AT 500 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.
LAT...LON 3960 9058 3959 9059 3958 9057 3953 9058
3952 9056 3951 9016 3926 9015 3918 9048
3919 9056 3918 9058 3915 9059 3915 9061
3922 9071 3925 9071 3944 9093 3969 9064
TIME...MOT...LOC 2154Z 302DEG 50KT 3947 8992 3926 9013
3917 9033
$$
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:37 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 13, 1:37 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 137 PM CDT MON JUN 13 2011 .DISCUSSION... /347 AM CDT MON JUN 13 2011/ FCST FOCUS FOR THIS MORNING WILL BE POPS AND WHERE MCS WILL TRACK...IF IT DEVELOPS. MCS THAT WAS ANTICIPATED YESTERDAY HAS YET TO DEVELOP...KEEPING VERY LOW CONFIDENCE IN MDLS THIS MORNING AS ALL MDL SOLNS HAVE PRECIP ONGOING AT THE BEGINNING OF THIS SHIFT. THE BEST SO FAR IS TWO AREAS OF ACCAS. TOP SOUNDING FROM LAST EVE SHOW MID LVL CAP IN PLACE THAT MDLS APPEAR TO HAVE ERODED WAY TOO QUICKLY. BELIEVE THAT TSRA WILL DEVELOP ALONG NRN AND ERN EDGE OF THIS CAP AS LLJ CONTINUES TO VEER THIS MORNING. HOWEVER...QUESTION REMAINS EXACTLY WHERE THIS CAP IS AND TIMING OF INITIATION. ANY TSRA THAT DEVELOPS THIS MORNING SHUD MOVE SEWD ALONG THE 850H WRMFNT. IF TSRA DEVELOP THIS MORNING...THIS AFTERNOON SHUD BE LARGELY QUIET BEFORE ANOTHER MCS DEVELOPS TONIGHT OVER SRN IA AND MOVES SEWD ALONG THE FNT INTO THE CWA TONIGHT. HOWEVER...IF THIS MORNING REMAINS DRY...WUD EXPECT TSRA TO DEVELOP OVER THE CWA THIS AFTERNOON INTO THE EVENING HOURS AS INSTABILITY INCREASES DURING THE DAY. KEPT PREV LIKELY POPS FOR TONIGHT AS MDLS CONTINUE TO SUGGEST TSRA DEVELOPMENT TONIGHT OVER ERN HALF OF THE CWA. WHILE OVERALL CONFIDENCE IN THIS CONTINUES TO DIMINISH...DO NOT HAVE ENUF CONFIDENCE TO LOWER POPS AT THIS TIME EITHER. MDLS PROG SFC LOW DEEPENING AND MOVING THRU THE CWA TUES NIGHT INTO WED AS UPR TROF APPROACHES THE AREA. CONFIDENCE REGARDING TIMING IS RATHER LOW AND HAVE THEREFORE KEPT POPS IN THE CHANCE RANGE FOR NOW. MADE ONLY MINOR CHANGES TO TEMPS IN THE SHORT TERM. AVAILABLE GUIDANCE SUGGESTS A WIDE RANGE OF POSSIBLE SOLNS. ADDED TO THE UNCERTAINTY OF ANY CONVECTION OVER THE NEXT COUPLE OF DAYS AND ABOUT ANYTHING CAN BE POSSIBLE. TUES SHUD BE THE WARMEST DAY IN THE SHORT TERM AS SFC LOW APPROACHES THE AREA WITH MID LVL RIDGING. HAVE TRENDED TWD THE WARMER GUIDANCE FOR TUES...BUT TRENDED TWD A CONSENSUS FOR MUCH OF THE REMAINDER OF THE SHORT TERM. PREV FCST IS ON TRACK FOR FRI AND BEYOND GIVEN LATEST GUIDANCE AND MADE FEW IF ANY CHANGES. TILLY && .AVIATION... /122 PM CDT MON JUN 13 2011/ MAIN FCST CHALLENGE THRU THE PERIOD WILL BE TIMING AND COVERAGE OF TSTMS. ONE BATCH IS PUSHING SE THRU CENTRAL AND SE MO WHILE ANOTHER AREA OF SCATTERED TSTMS HAS DVLPD OVER NE MO...SE OF AN ONGOING COMPLEX MOVING EAST ACROSS IA. EXPECT THE TSTMS ACROSS NE MO TO CONTINUE TO SLIDE SE THIS AFTERNOON AND EVENTUALLY AFFECT KSTL/KSUS AND KUIN. THERE MAY BE A LULL IN THE ACTIVITY THIS EVENING...UNLESS TSTMS CAN DEVELOP ACROSS NE KS AND NW MO. IF THAT HAPPENS...WHICH IS FAR FROM CERTAIN...THEN KCOU COULD BE AFFECTED LATE THIS AFTERNOON OR EARLY THIS EVENING AND THEN POSSIBLY MOVING INTO THE STL METRO AREA THIS EVENING. WHAT APPEARS MORE LIKELY IS AN AREA OF TSTMS DEVELOPING NORTH OF I70 LATE THIS EVENING AND THEN SLIDING SE INTO THE STL METRO AREA AFTER MIDNIGHT. THIS ACTIVITY COULD VERY WELL LAST THROUGH THE OVERNIGHT HOURS AND INTO TUESDAY MORNING. ANOTHER BREAK IS POSSIBLE LATE TUESDAY MORNING BEFORE MORE CHANCES FOR STORMS TUESDAY AFTERNOON...ESP FOR KUIN AND THE STL METRO AREA. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING HAIL...ESP OVERNIGHT. VFR CONDITIONS ARE EXPECTED EXCEPT UNDER THE MORE INTENSE STORMS. WARM FRONT TO LINGER IN THE AREA THROUGH THE PERIOD...SO WINDS TO REMAIN ELY OR SELY. SPECIFICS FOR KSTL... TSTMS HAVE DEVELOPED OVER THE PAST HOUR OR SO ACROSS NE MO AND ARE SLIDING SE AND SHOULD AFFECT KSTL LATER THIS AFTERNOON. THERE SHOULD BE A LULL THIS EVENING BEFORE ANOTHER ROUND OF SHRA/TSTMS MOVE BACK INTO THE AREA OVERNIGHT. ACTIVITY COULD LAST INTO TUESDAY MORNING BEFORE MOVING OUT. MORE STORMS COULD REDEVELOP LATER TUESDAY AFTERNOON. ANY OF THESE STORMS COULD PRODUCE HAIL. MILLER && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 13, 1:38 PM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 138 PM CDT MON JUN 13 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 138 PM CDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF MISSOURI AND SOUTHWEST ILLINOIS THIS AFTERNOON. SOME OF THESE THUNDERSTORMS MAY BE SEVERE CAPABLE OF PRODUCING LARGE HAIL. THUNDERSTORMS ARE ALSO LIKELY TONIGHT ACROSS MUCH OF EASTERN MISSOURI AND SOUTHWEST ILLINOIS. SOME OF THESE STORMS MAY ALSO BE SEVERE WITH LARGE HAIL AND GUSTY WINDS AS THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WHERE THUNDERSTORMS MOVE OVER THE SAME LOCATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE THREAT OF THUNDERSTORMS...POSSIBLY SEVERE...WILL CONTINUE TUESDAY...AND INTO TUESDAY NIGHT. ADDITIONAL HEAVY RAINFALL WILL ALSO BE POSSIBLE. THERE IS ANOTHER CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER AND FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS . MILLER
In the hours before
Local storm report, Jun 13, 3:37 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
337 PM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND GST QUINCY 39.93N 91.39W
06/13/2011 M67 MPH ADAMS IL TRAINED SPOTTER
SEVERAL SMALL BRANCHES DOWN
&&
PHILLIPSONLocal storm report, Jun 13, 3:42 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
342 PM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM TSTM WND GST 4 NE BURTON 39.94N 91.20W
06/13/2011 M59 MPH ADAMS IL ASOS
&&
PHILLIPSONLocal storm report, Jun 13, 3:53 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
353 PM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND GST LIBERTY 39.88N 91.11W
06/13/2011 E60 MPH ADAMS IL TRAINED SPOTTER
POWER OUTAGES REPORTED. ALSO RECEIVED PEA SIZE HAIL.
&&
PHILLIPSONLocal storm report, Jun 13, 3:55 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
355 PM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL LIBERTY 39.88N 91.11W
06/13/2011 E0.25 INCH ADAMS IL TRAINED SPOTTER
&&
DYELocal storm report, Jun 13, 3:57 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
357 PM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG QUINCY 39.93N 91.39W
06/13/2011 ADAMS IL BROADCAST MEDIA
8 INCH DIAMETER TREE LIMB DOWN AT 13TH AND LOCUST.
RELAYED BY WGEM.
&&
PHILLIPSONLocal storm report, Jun 13, 4:09 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
409 PM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN LA GRANGE 40.05N 91.50W
06/13/2011 M1.50 INCH LEWIS MO PUBLIC
ONE HOUR RAINFALL BETWEEN 3 AND 4 PM. REPORT RELAYED BY
WGEM
&&
PHILLIPSONThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 2:57 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 48 min |
| Jun 13, 3:37 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown, Pike | 38 min |
| Jun 13, 4:02 PM CDT | Flash Flood Watch | LSX | Adams, Bond, Brown, Calhoun, Clinton, Fayette and 11 more | 39 hr |
| Jun 13, 4:18 PM CDT | Flash Flood Warning | LSX | Adams | 6 hr |
| Jun 13, 5:41 PM CDT | Flash Flood Warning | LSX | Brown, Pike | 6 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.